Alert archive / Maine / Storm Warnings in 2014
Storm Warning 3, NWS Gray, ME
NWS Gray, ME issued this storm warning at Mar 25, 2014, 3:32 AM EDT. It took effect at Mar 26, 2014, 8:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:32 AM EDT (07:32 UTC)
- In effect from
- Mar 26, 2014, 8:00 AM EDT
- Expired
- Mar 26, 2014, 11:02 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
661 WHUS71 KGYX 250732 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 332 AM EDT TUE MAR 25 2014 ANZ153-252145- /O.UPG.KGYX.GL.A.0009.140326T1500Z-140327T1000Z/ /O.NEW.KGYX.GL.W.0018.140326T1200Z-140327T0100Z/ CASCO BAY- 332 AM EDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-252145- /O.UPG.KGYX.GL.A.0009.140326T1500Z-140327T1000Z/ /O.NEW.KGYX.SR.W.0003.140326T1200Z-140327T0100Z/ PENOBSCOT BAY- 332 AM EDT TUE MAR 25 2014 ...STORM WARNING IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ150-152-154-252145- /O.UPG.KGYX.SR.A.0001.140326T1500Z-140327T1000Z/ /O.NEW.KGYX.SR.W.0003.140326T1200Z-140327T0100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 332 AM EDT TUE MAR 25 2014 ...STORM WARNING IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
5 follow-up statements
494 WHUS71 KGYX 251948 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 348 PM EDT TUE MAR 25 2014 ANZ153-261000- /O.CON.KGYX.GL.W.0018.140326T1200Z-140327T0100Z/ CASCO BAY- 348 PM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS NEAR 50 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-261000- /O.CON.KGYX.SR.W.0003.140326T1200Z-140327T0100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 348 PM EDT TUE MAR 25 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 9 PM EDT WEDNESDAY... * WINDS...NORTH 35 TO 45 KT WITH GUSTS UP TO 65 KT. * SEAS...12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
094 WHUS71 KGYX 260739 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 339 AM EDT WED MAR 26 2014 ANZ153-262130- /O.CON.KGYX.GL.W.0018.140326T1200Z-140327T0100Z/ CASCO BAY- 339 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...4 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-262130- /O.CON.KGYX.SR.W.0003.140326T1200Z-140327T0100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 339 AM EDT WED MAR 26 2014 ...STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...10 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
923 WHUS71 KGYX 261848 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 248 PM EDT WED MAR 26 2014 ANZ153-270100- /O.CON.KGYX.GL.W.0018.000000T0000Z-140327T0100Z/ CASCO BAY- 248 PM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-270100- /O.CON.KGYX.SR.W.0003.000000T0000Z-140327T0100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 248 PM EDT WED MAR 26 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 55 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
595 WHUS71 KGYX 262342 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 742 PM EDT WED MAR 26 2014 ANZ153-270400- /O.EXT.KGYX.GL.W.0018.000000T0000Z-140327T0400Z/ CASCO BAY- 742 PM EDT WED MAR 26 2014 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150>152-154-270400- /O.EXT.KGYX.SR.W.0003.000000T0000Z-140327T0400Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 742 PM EDT WED MAR 26 2014 ...STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 30 TO 40 KT WITH GUSTS UP TO 55 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
520 WHUS71 KGYX 270302 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1102 PM EDT WED MAR 26 2014 ANZ150>152-154-270900- /O.CAN.KGYX.SR.W.0003.000000T0000Z-140327T0400Z/ /O.EXB.KGYX.GL.W.0018.000000T0000Z-140327T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1102 PM EDT WED MAR 26 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 30 TO 40 KT WITH GUSTS UP TO 50 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-270900- /O.EXT.KGYX.GL.W.0018.000000T0000Z-140327T0900Z/ CASCO BAY- 1102 PM EDT WED MAR 26 2014 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Mar 24, 9:13 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 24, 9:13 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
913 PM EDT MON MAR 24 2014
.SYNOPSIS...
COLD HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT. LOW PRESSURE
WILL TRACK OUT OF THE CAROLINAS TUESDAY BEFORE MOVING OFFSHORE OF
NEW ENGLAND TUESDAY NIGHT AND WEDNESDAY. THIS LOW WILL INTENSIFY
RAPIDLY AS IT PASSES TO OUR EAST. IT COULD PRODUCE ACCUMULATING
SNOW TUESDAY NIGHT INTO WEDNESDAY...AND GUSTY WINDS ON WEDNESDAY.
HIGH PRESSURE PASSES TO OUR SOUTH ON THURSDAY. LOW PRESSURE WILL
TRACK NORTH OF THE REGION ON FRIDAY INTO SATURDAY AND BRING MUCH
WARMER AIR INTO THE AREA...AND ALSO THE POSSIBILITY OF SOME RAIN.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WILL UPDATE FCST AGAIN TO INPUT THE LATEST OBSERVED DATA
RESULTING IN NO NOTICEABLE CHANGES TO THE PREVIOUS FCST.
PREVIOUS DISCUSSION...
CLEAR SKIES...LIGHT WINDS AND A REMAINING SNOWPACK IN PLACE WILL
ALLOW FOR RADIATIONAL COOLING FOR AT LEAST THE FIRST HALF OF THE
NIGHT. MIN TEMPERATURES WILL BE NEAR RECORD COLD WITH THIS
SCENARIO WITH READINGS AT OR BELOW ZERO OVER MANY INTERIOR
LOCATIONS. THE RECORD LOW FOR PWM IS -1F...SEE CLIMO SECTION
BELOW.
HIGH CLOUDS WILL ENTER THE REGION LATER TONIGHT...WITH POSSIBLY
SOME CU COMING IN OFF THE BRINK AND SOUTHERN NEW ENGLAND TOWARDS
MORNING AS WELL.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
ALL EYES THEN SHIFT TOWARDS THE DEVELOPING STORM OFF THE EASTERN
SEABOARD. VERY LITTLE IN THE WAY OF CHANGES TO THE 12Z MODEL
SUITE. THE NAM CONTINUES WITH LITTLE OR NO PRECIP OVER THE REGION
WITH A TRACK WELL TO THE EAST. THE GFS BRINGS A COUPLE INCHES OF
SNOWFALL TO THE COASTLINE AS IS THE CANADIAN MODEL. THE 12Z EURO
CONTINUES TO BRING SEVERAL INCHES OF SNOW TO PORTIONS OF THE
MIDCOAST REGION AND HAS BEEN VERY CONSISTENT WITH THIS FEATURE
FROM RUN TO RUN.
COLLABORATED CLOSELY WITH WFO CAR TODAY. WILL BE ISSUING WINTER
STORM WATCHES ALONG A SMALL SECTION OF THE MIDCOAST
REGION...NAMELY SOUTHERN WALDO AND KNOX COUNTIES...WHICH MATCHES
IN VERY WELL WITH THEIR HEADLINES.
THERE MAY BE SOME BLOWING AND DRIFTING OF THE SNOW WHICH LEADS US
TO THE LONG RANGE PORTION OF THE FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS ARE IN GENERAL AGREEMENT ON THE LONGWAVE PATTERN THROUGH
EARLY NEXT WEEK...WITH SIGNIFICANT DIFFERENCES IN TIMING AND
STRENGTH OF INDIVIDUAL SHORTWAVES. WE BEGIN THE PERIOD WITH THE
COLDEST WEATHER AND MODERATING TEMPERATURES THEREAFTER. NEGATIVE
TILT TROUGH AND ASSOCIATED RAPIDLY DEEPENING OCEAN LOW PASSING
WELL OUTSIDE THE FAVORED 70N/40W BENCHMARK WILL ONLY BRUSH THE
FORECAST AREA WITH SOME LIGHT SNOW AND STRONG WINDS. AS THE UPPER
TROUGH LIFTS OUT...A MORE WESTERLY FLOW WILL BRING RELIEF FROM THE
WELL BELOW NORMAL TEMPERATURES. IN THE DAILIES...THE OCEAN STORM
WILL PASS WELL OFFSHORE WEDNESDAY FOLLOWED BY A RIDGE OF HIGH
PRESSURE FOR THURSDAY AND THURSDAY NIGHT. LOW PRESSURE AND A
TRAILING COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY BEFORE
SLIDING OFFSHORE ON SATURDAY. HIGH PRESSURE FOLLOWS THIS SYSTEM
FOR SUNDAY AND MONDAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...VFR TNGT AND TUESDAY...THEN
CONDITIONS DETERIORATING TO LOCALLY IFR LATE TUESDAY NIGHT IN LOW
CLOUDS AND DEVELOPING SNOW OVER SOUTHERN AREAS.
LONG TERM...
WED...MVFR IN SNOW WITH LCL IFR POSSIBLE. SFC WND GUSTING TO 30 KT.
FRI...SCT MVFR IN RAIN SHOWERS. SFC WND GUSTING TO 30 KT.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...WILL UPDATE BUT WITH
NO REAL CHANGES TO THE PREVIOUS FCST. A FEW WIND GUSTS UP TO 25 KT
OVER THE OPEN WATERS THIS EVENING BASED ON BUOY REPORTS. DON'T
EXPECT THESE GUSTS TO BE FREQUENT ENOUGH TO WARRANT AN SCA. SEAS
WELL BELOW THE 5 FT SCA CRITERIA. AS HIGH PRES BUILDS IN TNGT
WINDS SHOULD DROP OFF. WINDS AND SEAS REMAIN BELOW SCA LEVELS THRU
TUESDAY NGT...THOUGH GUSTS COULD APPROACH SCA LEVELS LATE TUESDAY
NGT AS WINDS BEGIN TO PICK UP IN ADVANCE OF THE APPROACHING OCEAN
STORM.
LONG TERM...
WED...GALE FORCE WINDS ARE LIKELY...WITH GUSTS TO STORM FORCE POSSIBLE.
THU...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
FRI...GALE FORCE WINDS ARE POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
SIGNIFICANT STORM WILL REMAIN OUT TO SEA...BRINGING MAINLY
NORTHEAST WIND TO THE REGION WHICH WILL THEN QUICKLY SHIFT TO THE
NORTHWEST. DESPITE THIS WIND SHIFT...MODELS ARE BRING A ONE TO TWO
FOOT STORM SURGE TO THE COASTLINE. THE MOST VULNERABLE TIDE MAY BE
THE WEDNESDAY MORNING 9.9 FOOT ASTRONOMICAL TIDE IN PWM HARBOR. WE
WILL MOST LIKELY FALL SHORT OF REACHING FLOOD STAGE, WHICH IS 12.0
FEET AT PORTLAND, ON WEDNESDAY...HOWEVER SOME SPLASH-OVER AND
EROSION IS POSSIBLE. MAY NEED TO ADDRESS THIS WITH A STATEMENT ON
A LATER SHIFTS.
&&
.CLIMATE...
RECORD LOW TEMPERATURE SET AT PORTLAND TODAY WITH A LOW OF 11...
PREVIOUS RECORD WAS 13 DEGREES SET IN 1997. THIS IS SIGNIFICANT
ESPECIALLY BECAUSE PORTLAND HAS NOT TIED A DAILY RECORD LOW
TEMPERATURE SINCE MAY 11, 2010 AND HAS NOT SET A NEW DAILY RECORD
LOW TEMPERATURE SINCE MARCH 7, 2007. SO IT HAS BEEN A LONG STRETCH
WITHOUT SEEING RECORD COLD IN PORTLAND. THE RECORD LOW IN CONCORD
TODAY IS -16 SET IN 1876 AND WILL NOT BE BROKEN.
THE COLDEST HIGH TEMPERATURE FOR MARCH 24 IN PORTLAND IS 25
DEGREES SET IN 1956. THIS RECORD WILL NOT BE BROKEN SINCE
PORTLAND REACHED 29 DEGREES THIS AFTERNOON.
THE RECORD LOW FOR TOMORROW MARCH 25 IN PORTLAND IS 0 DEGREES SET
IN 1956. THE RECORD FOR CONCORD IS -1 SET IN 1906. THE CURRENT
FORECAST CALLS FOR A LOW IN THE LOW SINGLE DIGITS AT BOTH
LOCATIONS. IT IS POSSIBLE THAT IF IDEAL COOLING CONDITIONS
DEVELOP AND PERSIST THRU THE NGT THESE RECORDS COULD BE TIED OR
BROKEN.
MARCH OF 2014 HAS SEEN 9 DAYS SO FAR WHERE THE HIGH TEMPERATURE
DID NOT RISE ABOVE FREEZING. TODAY WILL BE THE 10TH DAY. THAT WILL
TIE THE RECORD FOR MOST DAYS OF HIGHS 32 OR BELOW FOR THE MONTH OF
MARCH (10 DAYS ALSO OCCURRED IN 1984, 1972, 1967, AND 1960).
TUESDAY IS EXPECTED TO HAVE A HIGH TEMPERATURE NEAR FREEZING...
AND IF IT DOES STAY BELOW FREEZING PORTLAND WILL BREAK THIS RECORD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR MEZ027-028.
NH...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR ANZ151-153.
STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR ANZ150-152-154.
&&Hazardous weather outlook, Mar 24, 4:00 PM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 400 PM EDT MON MAR 24 2014 MEZ022>026-NHZ014-252000- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- COASTAL ROCKINGHAM- 400 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE TRACKING NORTH ALONG THE EAST COAST WILL RAPIDLY STRENGTHEN AS IT PASSES EAST OF NEW ENGLAND TUESDAY NIGHT AND WEDNESDAY. THE CURRENT FORECAST TRACK OF THE STORM WOULD BRING SOME LIGHT SNOW AND GUSTY WINDS TO COASTAL AREAS. HOWEVER...GIVEN THE SIZE OF THIS STORM...A SMALL SHIFT IN THE TRACK COULD BRING MORE SNOW OR STRONGER WINDS TO THE COAST...OR BRING LITTLE OR NO IMPACT TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ027-028-252000- KNOX-COASTAL WALDO- 400 PM EDT MON MAR 24 2014 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>021-NHZ001>010-013-252000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 400 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-252000- PENOBSCOT BAY-CASCO BAY- 400 PM EDT MON MAR 24 2014 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-252000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 400 PM EDT MON MAR 24 2014 ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:32 AM EDT | Gale Warning | GYX | 54 hr | |
| Mar 25, 3:35 PM EDT | Wind Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 31 hr |
| Mar 25, 3:37 PM EDT | Winter Weather Advisory | GYX | Knox, Waldo | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.